MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Headache (1880); Intraocular Pressure Increased (1937); Blurred Vision (2137); No Code Available (3191)
Date of Event 03/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code: secondary surgical intervention, explant.Narrowing of the angle, angle closure, shallowing of the acd.Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The surgeon indicated that a 13.2mm micl13.2, -7.0 diopter, implantable collamer lens was implanted in the patient's right eye (od) on (b)(6) 2018.Patient reported to have blurry vision and headache.On (b)(6) 2018 the surgeon observed excessive vault, elevated iop (intraocular pressure), narrowing of the angle, angle closure and shallowing of the acd (anterior chamber depth).Patient was put on glaucoma medication and an anterior chamber wash out was performed.The lens was explanted on (b)(6) 2018.Glaucoma drops were given and iop (intraocular pressure) returned to normal.Surgeon reported that the cause of event is unknown- combination of trauma (patient accidently hit her eye with hand on (b)(6) 2018), lens length, small 2nd lpi (laser peripheral iridotomy).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7404820
Report Number2023826-2018-00508
Device Sequence Number19002675
Product Code MTA
UDI-Device Identifier00841542103237
UDI-Public00841542103237
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR